Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Chest, face becomes red for few hours, heavy sweating after eating high sugar and carb foods. Reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
My face and chest become very red for a couple of hours, and I perspire and feel hot after eating high-sugar or high carb foods. ? What is going on?
Posted Mon, 20 May 2013 in General Health
Answered by Dr. Nirmala P 2 hours later
Thanks for asking in Healthcare Magic.

The symptoms you are having after a heavy carbohydrate intake could be due to "Reactive hypoglycemia", that occurs exclusively after meals XXXXXXX in carbohydrates. It is also known as 'Alimentary' or 'Post prandial' (after meals) hypoglycemia. Hypoglcemia causes symptoms like sweating, flushing (redness), blurring of vision, dizziness and fatigue.

Reactive hypoglycemia is a condition where there is excessive insulin secretion due to rapid increase in blood glucose level and enhanced gut incretins. Incretins increase insulin and reduce glucagon secretion. This results in hypoglycemia causing a cascade of events like adrenaline release from adrenal medulla. This causes palpitation (increased heart rate) and sweating.

Persons having reactive hypoglycemia need not be a Diabetic. But, considering your age, you may be a prediabetic and you should rule out that possibility through blood tests.

Hypothyroidism often coexists with reactive hypoglcemia and that may as well be the reason for you. Extended GTT, your thyroid status (TSH, T4 and T3 values) will confirm the diagnosis. You should consult an Endocrinologist for further course of action.

In case of Reactive hypoglycemia, you should avoid taking large simple sugars (glucose XXXXXXX food) like fruit juice, sweets and eat small snacks and diet XXXXXXX in proteins.

I hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor